MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint was reported for units within the same lot.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon inserted a 12.6mm tmicl12.6 implantable collamer lens, -07.00/+4.0/121 (sphere/cylinder/axis).The lens was partly inserted and was removed, so it could be reloaded.The surgeon noted at that time that there was pigment on the lens.The reporter indicated the lens was loaded improperly.The backup lens was implanted.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
B5: the lens was torn upon delivery into the eye and there was no patient injury.The problem was resolved with the implant of the backup lens.The cause of the event was due to user error.Claim # (b)(4).
 
Additional Manufacturer Narrative
Additional information: h3.Device evaluation: lens returned in a micro-centrifuge vial in liquid.Visual inspection found no visible damage to lens.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key11616791
Report Number2023826-2021-00843
Device Sequence Number14291800
Product Code QCB
UDI-Device Identifier00841542106481
UDI-Public00841542106481
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2021
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer05/28/2021
07/13/2021
Initial Report FDA Received Date04/05/2021
Supplement Report FDA Received Date06/24/2021
07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age29 YR